Kansas, 2015Heat in Kansas, August 3, 2015
August 3, 2015 · NWS EAX · 1 event in 1 county or zone
While conditions were not particularly hot, they were slightly above average for the mid to late summer. A 15 year old boy was out riding his bike near Osawatomie when he complained to his friend of being too hot, so he turned around to go home.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
While conditions were not particularly hot, they were slightly above average for the mid to late summer. A 15 year old boy was out riding his bike near Osawatomie when he complained to his friend of being too hot, so he turned around to go home. He was found near train tracks near 335th Street and Bethel Church Road about 5 p.m. August 3. His autopsy determined dehydration being a significant factor in his death.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 3, 5:45 AM CST, 6 hours 15 minutes earlier.
Area forecast discussion, Aug 3, 5:45 AM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 AM CDT MON AUG 3 2015
.DISCUSSION...
Issued at 440 AM CDT MON AUG 3 2015
Today - Tonight:
Scattered convection continues to bubble within a narrow corridor
lying northwest-southeast over northwest MO. While a cold
front has nosed into northern MO it appears isentropic
ascent on the 305K and 310K surfaces is the primary
driver, the same mechanism which aided convection over the past 2
days. Due to several outflow boundaries put out by Sunday nights
convection its difficult to locate the cold front his morning.
The short range models weaken the isentropic ascent this morning so
the current convection should dissipate. Going forward think the
cold front will stall over the CWA today with model consensus
dividing the CWA in half. Isolated/widely scattered convection
possible along/north of the boundary during peak afternoon heating.
Pulse type convection with potential for microbursts due to extreme
instability, 0-6km shear of 4000J/kg near the front, and 25-
30kt of 0-6km shear.
Conditions for more organized/widespread convection expected
overnight due to a modest increase in the southwesterly low-level
jet. These winds should transport the higher theta-e air northeast
and over the slowly retreating front. Highest PoPs painted across
the northern 1/3 of the CWA.
Tuesday - Wednesday:
This looks like the most favorable period for more widespread
convection with heavy rain potential as precipitable water values
exceed 2 inches or around 150% of average or 99th percentile. Models
have been clear for the past 3 days that a well defined shortwave
trough will migrate eastward across the Central Rockies and Central
Plains. While there remains some timing and location differences
between the models they all agree that a couple rounds of convection
are likely over the CWA. High temperatures will be a bit problematic
as convective debris and any prolonged bouts of convection will
greatly limit heating. For now will shoot for the high end on the
assumption there will be sufficient heating to achieve seasonal
temperatures.
Thursday - Sunday:
Operational models gradually build the dome of high pressure back
into the central U.S. with surface riding from the Great Lakes
into the Mid MO Valley. This isn't much different than previous
runs. What is different is the models now modify this airmass
over time resulting in slightly below average to average
temperatures.
Thursday night and Saturday night currently carry the highest
chances for rain which is typical for this time of year. Both
the GFS and ECMWF bring a couple shortwave troughs over the top of
the broad upper high and through IA/MO.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 642 AM CDT MON AUG 3 2015
Small area of convection continues to pulse up and down over
northwest MO and believe this will continue through mid morning.
By mid/late afternoon widely scattered convection will be possible
generally along/north of the MO River. During the overnight period
showers and thunderstorms are expected to increase in coverage across
northern MO.
As for the terminals expect VFR conditions with only a small risk of
thunderstorms in the terminals. KSTJ has a slightly better chance of
seeing convection tonight.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&
DISCUSSION...MJ
AVIATION...MJ
Hazardous weather outlook, Aug 3, 4:02 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
502 AM CDT MON AUG 3 2015
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
502 AM CDT MON AUG 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE EARLY THIS MORNING OVER
PARTS OF NORTHWEST MISSOURI. NO SEVERE WEATHER IS EXPECTED WITH
THIS ACTIVITY.
WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER MOST OF THE
REGION DURING THE MID TO LATE AFTERNOON HOURS. SOME OF THE STRONGER
STORMS COULD PRODUCE STRONG AND GUSTY WINDS.
THE THREAT FOR THUNDERSTORMS WILL INCREASE TONIGHT MAINLY OVER
NORTHERN MISSOURI. THE STRONGER OF THE STORMS COULD PRODUCE
HAIL...HIGH WINDS AND TORRENTIAL RAIN.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SEVERAL PERIODS OF THUNDERSTORMS ARE EXPECTED DURING THE PERIOD WITH
TUESDAY THROUGH WEDNESDAY HAVING THE HIGHEST CHANCES.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Aug 3, 6:32 AM CST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
732 AM CDT MON AUG 3 2015
MOZ020-021-031300-
BUCHANAN MO-CLINTON MO-
732 AM CDT MON AUG 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR CLINTON AND SOUTHEASTERN BUCHANAN
COUNTIES UNTIL 800 AM CDT...
AT 731 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PLATTSBURG...MOVING SOUTH AT 50 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CAMERON...PLATTSBURG...LATHROP...GOWER...STEWARTSVILLE...OSBORN...
EASTON AND TURNEY.
THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 34 AND
53.
LAT...LON 3975 9423 3974 9421 3945 9421 3952 9460
3953 9460 3954 9467 3975 9468
TIME...MOT...LOC 1231Z 003DEG 45KT 3963 9438
DHSpecial weather statement, Aug 3, 10:14 AM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1114 AM CDT MON AUG 3 2015
KSZ102-MOZ011>013-031700-
DONIPHAN KS-ANDREW MO-HOLT MO-DE KALB MO-
1114 AM CDT MON AUG 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DONIPHAN...ANDREW...
NORTHERN DEKALB AND SOUTHEASTERN HOLT COUNTIES UNTIL NOON CDT...
AT 1114 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
RESERVE TO FILLMORE...AND MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAVANNAH...MAYSVILLE...OREGON...UNION STAR...AMAZONIA...FOREST
CITY...FILLMORE...WHITE CLOUD...BIG LAKE...ROSENDALE...WEATHERBY...
REA...FORTESCUE...HELENA AND IOWA POINT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 29 BETWEEN MILE MARKERS 56 AND 78.
INTERSTATE 229 NEAR MILE MARKER 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4009 9462 4008 9460 4004 9460 4004 9451
3989 9420 3987 9522 3992 9534 4000 9534
4000 9531 4003 9535 4003 9540 4006 9542
TIME...MOT...LOC 1614Z 283DEG 24KT 4003 9546 4002 9496
DHSpecial weather statement, Aug 3, 10:23 AM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1123 AM CDT MON AUG 3 2015
MOZ005-014-031700-
HARRISON MO-DAVIESS MO-
1123 AM CDT MON AUG 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARRISON AND NORTHERN
DAVIESS COUNTIES UNTIL NOON CDT...
AT 1122 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BETHANY...MOVING SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BETHANY...GILMAN CITY...PATTONSBURG AND COFFEY.
THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 78 AND
92.
LAT...LON 4020 9376 4017 9376 3995 9384 4013 9422
4017 9422 4030 9413
TIME...MOT...LOC 1622Z 299DEG 23KT 4019 9411
DHLocal storm report, Aug 3, 10:53 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 AM CDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL FAIRPORT 39.98N 94.35W
08/03/2015 E0.88 INCH DEKALB MO LAW ENFORCEMENT
&&
PMURRAYLocal storm report, Aug 3, 11:13 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1213 PM CDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL 4 WSW GILMAN CITY 40.13N 93.95W
08/03/2015 E1.50 INCH DAVIESS MO PUBLIC
PEA-SIZED UP TO PING PONG BALL SIZED HAIL COVERING
GROUND.
&&
PMURRAYSpecial weather statement, Aug 3, 11:15 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1215 PM CDT MON AUG 3 2015
MOZ014-015-023-031745-
LIVINGSTON MO-GRUNDY MO-DAVIESS MO-
1215 PM CDT MON AUG 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIVINGSTON...
SOUTHWESTERN GRUNDY AND NORTHEASTERN DAVIESS COUNTIES UNTIL 1245 PM
CDT...
AT 1215 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR JAMESPORT...OR 10 MILES NORTHEAST OF GALLATIN...MOVING SOUTHEAST
AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JAMESPORT AND SPRING HILL.
LAT...LON 4003 9395 4011 9385 3995 9352 3982 9368
TIME...MOT...LOC 1715Z 310DEG 22KT 4002 9383
DH
Heat, Miami
- When
- August 3, 12:00 PM CST to 7:00 PM CST
- Where
- Miami forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 38.564, -94.838 (the zone’s center; the record gives no point)
While conditions were not particularly hot, they were slightly above average for the mid to late summer, with heat indices in the middle to upper 90s. A 15 year old boy was out riding his bike near Osawatomie when he complained to his friend of being too hot, so he turned around to go home. He was found near train tracks near 335th Street and Bethel Church Road about 5 p.m. August 3. His autopsy determined dehydration being a significant factor in his death.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Miami | 2015-08-03 | 15 | Male | Outside/Open Areas | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Hampshire, August 3, 20152 deaths · 32 injured · 1 in hail · 21 events
- Hail and Damaging Winds in Pennsylvania, August 3, 2015$111,000 · 2.5 in hail · 53 events
- Lightning Strike in Michigan, August 3, 2015$300,000 · 1 event
- Hail and Damaging Winds in Ohio, August 3, 2015$42,000 · 2 in hail · 40 events
- Flood in Texas, August 3, 2015$250,000 · 1 event
- Flash Flooding and Damaging Winds in Kentucky, August 3, 2015$54,000 · 78 kt wind · 26 events
- Hail and Damaging Winds in New Mexico, August 3, 20151 injured · $30,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Pennsylvania, August 3 to 4, 2015$16,000 · 1 in hail · 14 events
- Hail and Damaging Winds in New York, August 3, 20151 in hail · 20 events
- Hail and Damaging Winds in Vermont, August 3, 2015$12,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Maine, August 3, 20151 in hail · 13 events
- Hail and Damaging Winds in Ohio, August 3, 2015$15,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586739.